Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Xanax While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Rescriptor

...beverages such as orange or cranberry juice to increase stomach acidity. Please see package insert for more complete potential side effects and interactions. Doctor Rescriptor (delavirdine) was approved for the treatment of HIV infection in 1997. The dosing regimen of this antiretroviral is a good example of the large number of pills that had to be taken multiple times per day in the past. The original dosing schedule was 4 tablets...
Ask the Experts

False Positves for drugs while on HIV meds

On probation,unrine tested once amonth no problems for 4 months.started taking meds in march. Truvada & Stutiva. first urine test in tampa, it showed up positive, for Benzodiazephines??Is this because of my meds? Officer asked if I was Valium or...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Sustiva can cause false positive urine test results for marijuana and I believe benzodiazepines. Your HIV specialist/prescriber should be willing to write a letter explaining the situation to help remedy the situation. KH Read more »

HIV Medz

I am new to taking Medz and will soon be taking them. I'm 5'9" and 119-122 lbs, slim build. My T-cell is 233 and V-load is 18,860. My doctor is prescribing me Turvada, Norvir 100MG softgel, and Prezista 300 MG tablet 3pills daily. He has stated...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...In this venue it is not appropriate to address a long list of specific patient concerns better dealt with my a HIV specialist who has examined and interviewed the patient. I will make some general comments. Facial fat loss would be expected Read more »

Calcium Supplements with HIV Meds

I am a treatment experienced HIV positive 45 year old male. I have recently been diagnosed with avascular necrosis (AVN) in both hips. Although my doctor says there is really no medication that can help the AVN, I have begun taking additional...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...The calcium should not be a problem but you have the potential for a major interaction with Vytorin and Norvir. Vytorin is a combination of Zocor (simvastatin) and Read more »

H.I.V. and pain medication

I have been HIV for 2 years now. My t-cells were 14 when I was first diagnosed. I have had to switch medications several times due to the side effects . One of my biggest problems is sleep depreivation. I take ambien and a xanax nightly to sleep -...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...I can't tell from your comments what your side effects are. Insomnia is a common symptoms in people with HIV. It may be due to the virus or the antiretrovirals. Insomnia and vivid dreams are common side effects with Sustiva, but many Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these... Read more »
The Well Project

Gynecological Problems

... HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...(CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
Connect With Others

I don't know if I can do this...

Posted by allentownboy, 13 Replies
...I am still sick, and have begun antiretrovirals today. Let me just say, I was NOT prepared for the physical reaction to the meds. It has been almost agonizing today - vomiting, nausea, feeling "out of body", neuropathy pain, numbness and... Read more »

Taking charge of your life

Posted by Anonymous, 16 Replies
...having some beautiful babies with this man i love and to make them proud. Now i am not sure what to do with myself. I hear that hiv is not a death sentence, some will even go as far to say i will probally die of something else if i grad the... Read more »

Help with costs of meds

Posted by Anonymous, 5 Replies
...How does the regular person pay for the cost of HIV meds? I make a good income (but let's be realistic), have insurance but cap out on prescriptions after the first month. Cost runs Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »